Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 239, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 4, 2015, 3:49 PM EDT for Lowndes County, Georgia. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 4, 2015, 4:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Lowndes County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:50 PM EDT | TSTM WND DMG | Valdosta, GA | 1 TREE AND 1 TRAFFIC LIGHT BLOWN DOWN WITHIN THE CITY OF VALDOSTA |
| Jul 4, 3:55 PM EDT | TSTM WND DMG | 3 E Valdosta, GA | POWER LINES DOWN ON THE EAST SIDE OF VALDOSTA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS52 KTAE 041949
SVRTAE
GAC185-042015-
/O.NEW.KTAE.SV.W.0239.150704T1949Z-150704T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 415 PM EDT
* AT 349 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES EAST OF I-75 AT EXIT 16...OR 7
MILES SOUTHEAST OF VALDOSTA...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
VALDOSTA...I-75 AT EXIT 16...REMERTON...DASHER...I-75 AT EXIT 11...
VALDOSTA REGIONAL AIRPORT AND NAYLOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3085 8303 3085 8309 3083 8309 3083 8310
3080 8310 3080 8313 3077 8314 3071 8314
3072 8331 3082 8335 3086 8335 3095 8307
3095 8304 3092 8304 3090 8302
TIME...MOT...LOC 1949Z 253DEG 32KT 3081 8320
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:37 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 4, 3:37 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 337 PM EDT SAT JUL 4 2015 .NEAR TERM [THROUGH TONIGHT]... AN UPPER LEVEL +PV ANOMALY WILL SWING EASTWARD FROM ARKANSAS TO THE APPALACHIANS, INCREASING THE LLJ OVER NORTHERN GEORGIA AND UP THROUGH THE CAROLINA'S. THIS UPPER LEVEL DISTURBANCE IS ENHANCING A SURFACE COLD FRONT THAT STRETCHES FROM THE VIRGINIA-WEST VIRGINIA BORDER SOUTHWESTWARD TO ARKANSAS, WHICH HAS AN OUTFLOW BOUNDARY THAT LIES TO ITS SOUTH NEAR OUR CWA NORTHERN BORDER. LOCAL RADAR IMAGERY SHOWS A HIGH COVERAGE OF STORMS FORMING NEAR THIS BOUNDARY. IN ADDITION TO THE ENHANCED CONVECTION ALONG THAT BOUNDARY, WE ALSO HAVE A FAIRLY ACTIVE NORTH FLORIDA SEA BREEZE FRONT MOVING INLAND. MODERATE 1000-700 MB FLOW FROM THE SOUTHWEST WILL HELP FEED GULF MOISTURE INTO THE SEA BREEZE STORMS AND THOSE FORMING ALONG THE SURFACE BOUNDARY. SPC MESOANALYSIS SHOWS AROUND 3000 J/KG SBCAPE OVER OUR AREA AND THE 12Z TAE SOUNDING SHOWED MID LEVEL LAPSE RATES AROUND 6.5 C/KM. WITH THIS MUCH INSTABILITY IN THE ENVIRONMENT, WE EXPECT SOME OF THE THUNDERSTORMS TODAY TO PRODUCE DOWNBURSTS OF DAMAGING WINDS AND POSSIBLY SOME SMALL HAIL AS WELL. STORMS WILL CLEAR OUT OF FLORIDA AROUND SUNSET, BUT MAY LAST INTO THE EVENING HOURS IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. TEMPERATURES TODAY WILL PEAK IN THE UPPER 80S TO LOW 90S, DIPPING INTO THE LOW 70S OVERNIGHT. .SHORT TERM [SUNDAY THROUGH MONDAY NIGHT]... THE BROAD 500 MB TROUGH COVERING THE SOUTHEASTERN STATES WILL PERSIST THROUGH MONDAY BEFORE GETTING ABSORBED IN THE NORTHERN STREAM MONDAY NIGHT. A FAIRLY STRONG SHORT WAVE TROUGH WILL ROTATE THROUGH THE BASE OF THE LONG WAVE TROUGH ON SUNDAY WITH A WEAKER ONE ARRIVING ON MONDAY. BOTH FEATURES WILL ENHANCE RAIN CHANCES IN THE DEEP MOIST SOUTHWEST FLOW. CAM GUIDANCE SHOWS POPS IN THE LIKELY TO CATEGORICAL RANGE THROUGHOUT OUR CWA ON SUNDAY WHICH IS WELL ABOVE MOS. WENT WITH LIKELY POPS (60-70%) ALL ZONES SUNDAY AND GOOD CHANCE (50%) FOR MOST INLAND AREAS MONDAY. MAX TEMPS WILL BE AT OR JUST UNDER SEASONAL LEVELS (UPPER 80S TO LOWER 90S) AND LOWS WILL BE IN THE LOWER TO MID 70S. .LONG TERM [TUESDAY THROUGH SATURDAY]... AS THE UPPER TROUGH DE-AMPLIFIES, A NARROW RIDGE WILL GRADUALLY BUILD WESTWARD FROM THE WESTERN ATLANTIC TO THE DESERT SOUTHWEST. MEANWHILE, THE SURFACE RIDGE WILL REMAIN TO OUR SOUTH. THIS PATTERN WILL BRING NEAR TO ABOVE SEASONAL TEMPERATURES (LOWS IN THE 70S AND HIGHS IN THE LOWER TO MID 90S) WITH NEAR TO BELOW CLIMO POPS (30- 40%). && .AVIATION... [THROUGH 18Z SUNDAY] WE ARE EXPECTING A HIGH COVERAGE OF THUNDERSTORMS ACROSS THE TRI-STATE AREA TODAY, WITH STORMS NEAR DHN AND ABY LASTING INTO THE EVENING HOURS. IFR-MVFR VISIBILITIES AND CEILINGS WILL BE POSSIBLE WHEN STORMS DIRECTLY AFFECT TERMINALS, ALONG WITH WINDS GUSTS OF 25 KTS OR MORE. ANOTHER ROUND OF FOG AND LOW STRATUS CLOUDS MAY BE POSSIBLE IN THE EARLY MORNING HOURS AT DHN AND VLD. SUNDAY MORNING, THUNDERSTORMS ARE EXPECTED TO HAVE AN EARLY START, AROUND 13-15Z. && .MARINE... RELATIVELY LIGHT SOUTHWEST WINDS WILL PERSIST THROUGH THE WEEKEND AND MUCH OF NEXT WEEK, AS THE BERMUDA RIDGE REMAINS ACROSS CENTRAL FL. && .FIRE WEATHER... INCREASED RAIN CHANCES WILL CONTINUE THIS WEEKEND. NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS. && .HYDROLOGY... RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT ORGANIZED HEAVY RAIN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 90 72 92 73 / 20 70 30 50 30 PANAMA CITY 78 85 77 87 76 / 20 50 30 40 20 DOTHAN 72 87 71 89 72 / 30 70 40 50 30 ALBANY 72 88 71 90 72 / 30 70 40 50 30 VALDOSTA 71 91 71 92 72 / 30 60 30 50 30 CROSS CITY 73 91 73 92 73 / 20 60 30 50 30 APALACHICOLA 77 86 75 89 76 / 20 40 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...HIGH RIP CURRENT RISK UNTIL 1 AM EDT SUNDAY FOR COASTAL FRANKLIN. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE SHORT TERM...BARRY LONG TERM...BARRY AVIATION...MOORE MARINE...BARRY FIRE WEATHER...MCDERMOTT HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jul 4, 2:40 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG 3 S THOMASVILLE 30.79N 83.98W
07/04/2015 THOMAS GA 911 CALL CENTER
TREE DOWN AT 6470 METCALF ROAD
&&
DVDLocal storm report, Jul 4, 2:41 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 2 SW CAMILLA 31.21N 84.24W
07/04/2015 M41 MPH MITCHELL GA ASOS
36 KNOT PEAK WIND AT THE KCXU AWOS SITE.
&&
08-LAMERSLocal storm report, Jul 4, 2:56 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM LIGHTNING 2 SSE ARMENA 31.65N 84.27W
07/04/2015 LEE GA BROADCAST MEDIA
LIGHTNING STARTED A HOUSE FIRE AND CAUSED DAMAGE ON
WESTERLEE DRIVE IN LEE COUNTY. VIA WALB-TV.
&&
08-LAMERSLocal storm report, Jul 4, 3:02 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 SSE MOULTRIE 31.13N 83.77W
07/04/2015 COLQUITT GA 911 CALL CENTER
TRAFFIC LIGHT BLEW DOWN ON VETERANS AVE
&&
DVDLocal storm report, Jul 4, 3:20 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 2 ENE PISGAH CHURCH 30.56N 84.13W
07/04/2015 LEON FL 911 CALL CENTER
TREE DOWN BLOCKING A ROAD OFF CENTERVILLE RD NORTH OF
BRADFORVILLE RD. ALSO REPORTS OF LIGHTS OUT IN THE AREA.
&&
08-LAMERSLocal storm report, Jul 4, 3:29 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND GST 2 S ADEL 31.11N 83.42W
07/04/2015 M41 MPH COOK GA MESONET
41 MPH GUST MEASURED AT THE RAWS SITE SOUTH OF ADEL
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:09 PM EDT | Special Weather Statement | TAE | Grady | 36 min |
| Jul 4, 12:52 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Turner, Worth | 68 min |
| Jul 4, 2:13 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Brooks, Colquitt, Dougherty, Mitchell, Thomas and 2 more | 62 min |
| Jul 4, 2:17 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 43 min |
| Jul 4, 3:01 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.